MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-00588, 3005168196-2020-00590.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra engine (engine) and penumbra engine canisters (canisters).During the procedure, the engine was not maintaining full vacuum pressure.All four indicator lights on the engine were illuminated at the start but would drop down to two indicator lights.The hospital technologist attempted to troubleshoot the engine by removing the lid of the first canister and then placing it back on; however, the issue was not resolved.The technologist then switched to a second canister; however, the same issue occurred.The procedure was completed using the same engine and a third canister.It was reported that in order to maintain full vacuum pressure, the technologist had to press down on the third canister throughout the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: no damage was observed on the returned canister.Conclusions: evaluation of the returned engine revealed an undamaged and functional device.During functional testing, a demonstration canister was seated on the returned engine and the engine was able to produce a vacuum pressure within specification.All four vacuum indicator lights illuminated.Evaluation of the returned canister revealed an undamaged and functional device.During functional testing, the returned canister was seated onto the returned engine and was able to produce a vacuum pressure within specification.All four vacuum indicator lights illuminated on the engine.The root cause of the reported complaint could not be confirmed.Evaluation of the second canister revealed that the canister lid was not properly sealed on the canister body.One of the lid hook features was not fully engaged with the hook on the canister body.During functional testing, the canister lid was opened and retightened properly.Then the canister was seated on the returned engine and able to generate vacuum pressure within specification.All four vacuum indicator lights illuminated on the engine.Penumbra engines and canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-00588 2.3005168196-2020-00590 h3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9991561
Report Number3005168196-2020-00589
Device Sequence Number777578
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005